Cefdinir-induced red stool and purple discoloration of nutritional formula: A case report.

Affiliation

Department of Pharmacy Practice, College of Pharmacy, King Abdulaziz University, Jeddah, Saudi Arabia; Pharmacy Practice and Science Department, College of Pharmacy, University of Arizona, Tucson, AZ, USA. Electronic address: [Email]

Abstract

This case report describes a 4-year-old girl with food aversion who received three separate courses of cefdinir mixed with PediaSure®, an iron-fortified nutritional formula. The patient's stool turned red with variable onset during all three courses of treatment. Moreover, the PediaSure® formula turned purple after mixed with cefdinir, an interaction that has not been previously reported. We recommend that medication counseling for pediatric patients taking cefdinir include a mention of these possible discolorations.

Keywords

Cefdinir,Formula,Purple,Red,Stool,Violet,

OUR Recent Articles